Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2011, 3:52 PM CDT for Madison County, Saint Francois County, Missouri. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 15, 2011, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:08 PM CDT | HAIL 0.25 | 1 E Fredericktown, MO | PEA SIZE HAIL REPORTED EAST OF FREDERICKTOWN |
| Apr 15, 4:12 PM CDT | HAIL 0.25 | Fredericktown, MO | PEA SIZE HAIL REPORTED IN FREDERICKTOWN |
| Apr 15, 4:13 PM CDT | HAIL 1 | Fredericktown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS53 KLSX 152052
SVRLSX
MOC123-187-152130-
/O.NEW.KLSX.SV.W.0057.110415T2052Z-110415T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 430 PM CDT
* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
LOCATED 5 MILES NORTH OF SACO...OR 13 MILES SOUTHWEST OF
FREDERICKTOWN...AND MOVING NORTHEAST AT 25 MPH. ANOTHER SEVERE
STORM WAS LOCATED 5 MILES SOUTH OF SACO...MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...JUNCTION CITY...KNOB LICK...CATHERINE PLACE...MINE
LA MOTTE AND LIBERTYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3732 9055 3733 9055 3782 9038 3764 9015
3731 9023
TIME...MOT...LOC 2050Z 215DEG 24KT 3745 9044
WIND...HAIL 60MPH 1.00IN
$$
GLASS2 follow-up statements
358 WWUS53 KLSX 152118 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT FRI APR 15 2011 MOC123-187-152130- /O.CON.KLSX.SV.W.0057.000000T0000Z-110415T2130Z/ MADISON MO-ST. FRANCOIS MO- 418 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. FRANCOIS AND NORTHEASTERN MADISON COUNTIES UNTIL 430 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNCTION CITY...OR NEAR FREDERICKTOWN...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LIBERTYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3762 9040 3776 9031 3764 9015 3744 9019 TIME...MOT...LOC 2119Z 220DEG 36KT 3765 9023 WIND...HAIL 60MPH 1.00IN $$ GLASS
645 WWUS53 KLSX 152129 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 429 PM CDT FRI APR 15 2011 MOC123-187-152139- /O.EXP.KLSX.SV.W.0057.000000T0000Z-110415T2130Z/ MADISON MO-ST. FRANCOIS MO- 429 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS AND NORTHEASTERN MADISON COUNTIES WILL EXPIRE AT 430 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3762 9040 3776 9031 3764 9015 3744 9019 TIME...MOT...LOC 2129Z 220DEG 36KT 3773 9015 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:52 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 15, 2:52 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI APR 15 2011 .DISCUSSION... /244 PM CDT FRI APR 15 2011/ SHORT DISCUSSION THIS AFTN DUE TO ONGOING SEVERE WEATHER EVENT ACROSS THE LSX CWA. SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTN INTO THIS EVENING AS A CLOSED LOW MOVES FROM THE PLAINS TOWARDS THE GRTLKS. THE THREAT FOR SEVERE WEATHER SHOULD QUICKLY DIMINISH AFTER SUNSET DUE TO DECREASING INSTABILITY. SCT RAIN SHOWERS WITH THE UPPER LOW ARE EXPECTED TO LINGER ACROSS THE REGION TOMORROW WITH WRAPAROUND CLOUDS CLEARING AROUND SUNSET AS THE SYSTEM LIFTS NEWD. DEPENDING ON CLEARING TRENDS THERE MAY BE A CONCERN FOR FOG TOMORROW NIGHT. MODELS ARE HINTING AT A SHORTWAVE PASSAGE TO OUR NORTH ON SUN NIGHT IN WEAK NW FLOW ALOFT. WILL CONTINUE WITH A DRY FCST FOR NOW PENDING BETTER MODEL AGREEMENT ON UPPER FLOW PATTN. NEXT SYSTEM TAKES SHAPE ACROSS THE PLAINS ON MON...BRINGING WIDESPREAD PRECIP CHCS TO THE CWA FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. HELD OFF ON INCREASING POPS DUE TO PLACEMENT DIFFERENCES BETWEEN THE ECMWF AND GFS. LARGE MODEL DIFFERENCES BECOME EVIDENT BY LATE NEXT WEEK FOR THU/FRI...THEREFORE KEPT A DRY FCST AND STAYED CLOSE TO HPC GUIDANCE FOR OTHER FCST ELEMENTS. KANOFSKY && .AVIATION... /1138 AM CDT FRI APR 15 2011/ COMPLEX WEATHER SITUATION THIS AFTERNOON AS OCCLUDED SPRING STORM SYSTEM MOVES ACROSS THE REGION. COLD FRONT MAKING STEADY PROGRESS EAST UNDERNEATH THE DRYSLOT...WHILE A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ON THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON. LARGE HAIL AND TORNADOES WILL BE POSSIBLE. OTHERWISE...MVFR CEILINGS TO CONTINUE OVERNIGHT AND INTO SATURDAY AS CLOSED LOW MOVES ACROSS THE AREA. WINDS WILL VEER FROM SOUTHEAST TO NORTHWEST THROUGHT THE PERIOD. SPECIFICS FOR KSTL... WARM FRONT LIFTING NORTH OF THE TERMINAL AS I TYPE...WITH WINDS BECOMING SOUTHERLY...COLD FRONT AND THUNDERSTORMS TO ARRIVE BETWEEN 20 AND 22Z THIS AFTERNOON. SOME COULD BE SEVERE WITH LARGE HAIL AND TORNADOES. MVFR CEILINGS TO CONTINUE THROUGH SATURDAY...OUTSIDE OF CONVECTION EARLY THIS AFTERNOON...AS WINDS VEER FROM SOUTHERLY TO NORTHWESTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 15, 2:42 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 242 PM CDT FRI APR 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 242 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND EVENING. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. KANOFSKY
In the hours before
Local storm report, Apr 15, 3:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 SW LIBERTY 39.86N 91.13W
04/15/2011 E0.25 INCH ADAMS IL EMERGENCY MNGR
&&
JPGLocal storm report, Apr 15, 3:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL HILLSBORO 38.23N 90.57W
04/15/2011 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
JPGLocal storm report, Apr 15, 3:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 2 S CAMP POINT 40.01N 91.07W
04/15/2011 E0.88 INCH ADAMS IL EMERGENCY MNGR
&&
JPGLocal storm report, Apr 15, 3:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL BRUSSELS 38.95N 90.59W
04/15/2011 E0.50 INCH CALHOUN IL TRAINED SPOTTER
&&
DYESpecial weather statement, Apr 15, 3:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT FRI APR 15 2011 ILZ095-152130- ADAMS IL- 350 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL 430 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMP POINT...OR 18 MILES EAST OF QUINCY... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLAYTON... GOLDEN... CHATTON... LA PRAIRIE... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Local storm report, Apr 15, 3:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 7 E POTOSI 37.94N 90.65W
04/15/2011 E0.70 INCH WASHINGTON MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Apr 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 35 min |
| Apr 15, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 45 min |
| Apr 15, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| Apr 15, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 22 min |
| Apr 15, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 53 min |
| Apr 15, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Pike, Saint Charles, Saint Louis and 1 more | 51 min |
| Apr 15, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Apr 15, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| Apr 15, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.